Discussions By Condition: Medical Stories

Help I am in so much pain and for so long now!

Posted In: Medical Stories 0 Replies
  • Posted By: derbyh
  • July 4, 2008
  • 11:05 AM

Would appreciate any help anyone can offer please. In Feb / March last year I noticed a sensitive spot on my left breast, left it for a couple of months and noticed that my menstrual cycle made the spot more uncomfortable. Upon seeing my GP he examined me and referred me to a breast consultant.

I have seen the consultant and he examined me and diagnosed what he felt was costochondritis in October 2007. During September and October I had to have 3 weeks off work as the pain was so severe and stress was aggravating the pain. I was advised to use ibuprofen gel rubbing / polishing the ribs to reduce inflammation, I did this for 8 - 12 weeks but with no improvement in discomfort. I went back for another meeting with the consultant who explained that it was unusual for this not to have worked and referred me to a consultant rheumatologist. I tried diclofenac and naproxen painkillers with little benefit.

I saw the Rhuematologist in April this year he examined me fully and was concerned to note inverted Bicep reflexes bilaterally and radiculopathy (whatever that means!?). my GP had already started me on a 10mg dose of amirtriptaline as he suspected nerve pain and felt it may help. I was encouraged to exercise frequently and maintain good posture. I really tried to exercise but exercise (not at the time) but the day after aggravated the pain. Also I was working full time and by the end of the day I am so exhausted by the pain and just getting home and staying awake was hard, let alone going to the gym! Started taking co-codimol for the pain (average relief).

I saw the Rheumatologist again 2 week’s ago and basically got the impression that he didn’t think I was trying hard enough and really had to do more exercise and work ******n my posture and buy a more supportive bra and basically stiff upper lip and crack on. Unfortunately it really isn’t that easy it is affecting everything I do, I can’t let my husband touch my left breast / side as it is so painful. I can’t sleep due to the pain, I am not at work now as I am in so much discomfort.

The day after seeing the Rheumatologist I saw my GP again and he put me on antidepressants (citalopram) as he thought it may help me cope with the pain. He also signed me off work for 2 weeks. He also referred me for physiotherapy to see if we could release any potential trapped nerve. I saw the physiotherapist last week twice and on Monday. However after my appointment on Monday I was in agony all Tuesday night unable to sleep all night and in pain all day. I went back to see the physio yesterday and he refused to treat me as he didn’t feel he was helping and wrote to my GP as he was concerned there was some underlying condition. He mentioned endocrine disorder as I have also been sweating excessively from my under arms, not sure if that’s just the pain though.

I have seen my GP this morning and he was understanding but has put me on more tablets diazepam 5mg and tramadol 100mg. Although I think he was annoyed at me pushing for an MRI scan which I will have to pay for this myself as unless the consultant refers me it is not covered under my health plan, but he agreed. I think to put my mind at rest if nothing else I should do this. I am starting to get the impression that people think I am making this up but I can assure you I am not. I currently feel generally very unwell, weak and in constant pain anyone’s advice would be gratefully received am totally fed up. :confused:

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?